New York, 2003Flood in New York, May 13 to 14, 2003
May 13 to 14, 2003 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 13, 1:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, May 13, 1:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT TUE MAY 13 2003
DISCUSSION...
HR CUTOOF LW ACRS NRN NE WL CONT TO DRFT TWDS THE CNDN MRTMS BY LT
WED. NXT S/WV TO MOV SEWD FM THE GRTLKS AND WL PASS S OF THE CWA
OVRNGHT
WL LV MENT OF PCPN ACRS THE CWA AS DP LYR MOISTURE AVBLE. HV CUT
BACK ON POSP FOR WEDS AS H5 LOW CONTS TO MOV AWAY FRM RGN AND
MOSITURE STRTS TO DRY OUT AT THE MID LVLS. WL KP CHC POPS ACRS MOST
OF THE CWA XCP MID HUDSON INTO LITCH WHERE DOWNSLPG SHUD KP THEM
PCPN FREE. WL KP THU DRY ATTM AS NXT S/WV SYS PASSES TO OUR S AND HI
PRES ACRS ME NOSES INTO RGN AND SHUD SUPRESS MOISTURE. HV LND TWDS
THE MAV NMBRS FOR THE PD. COORD VIA LL WITH BGM.
.LONG TERM...WL TEND TO KP THE FCST DRY INTO AND THRU THE WEEKEND AS
HI BLDS ACRS THE NRN PTN OF THE CWA AND DVLPG CSTL LOW SHUD STAY FAR
ENOUGH S NOT TO SPRD ANY PCPN ACRS THE CWA...WL HV TO MONITOR THIS
SITUATION TO SEE IF THE MDLS COME INTO BETTER AGRMENT ON HOW TO HNDL
THIS SYS. IF THEY START TO TAKE IT FURTHER N INSTEAD OF OFF THE MID
ATLC RGN THEN THE WEEKEND CUD START OFF WET AND WINDY BUT FOR NOW WL
BE MORE OPTIMISTIC.
HYDROLOGIC DISCUSSION... BASIN AVERAGE RAINFALL WILL BE LIGHT,
PROBABLY LESS THAN A TENTH OF AN INCH THROUGH THURSDAY. THIS SHOULD
NOT BE ENOUGH TO CAUSE ANY FLOODING.
.ALY...NONE.
Hazardous weather outlook, May 13, 3:04 AM EST, 11 hours 56 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-131000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
404 AM EDT TUE MAY 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...TODAY...NO SEVERE WEATHER IS FORECAST FOR TODAY.
.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Western Albany
- When
- May 13, 3:00 PM EST to May 14, 7:00 AM EST
- Where
- Western Albany forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.600, -73.974 (the zone’s center; the record gives no point)
On May 13, after heavy rains had combined with the very last of the snow melt from the Adirondacks, the resultant excessive runoff spilled into the western Mohawk River. This caused it to briefly exceed the flood stage at Utica of 403 feet by 3PM on May 13. The river stayed higher than the flood level through early May 14. No unusual problems or damage was reported to the National Weather Service as a result of this minor flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Iowa, May 13, 200388 injured · $14,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2003$36,000 · 5.25 in hail · 71 events
- Hail and Damaging Winds in Nebraska, May 13, 2003$125,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Oklahoma, May 13, 2003$53,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in Kansas, May 13, 20032 in hail · 43 events
- Hail in Texas, May 13, 2003$50,000 · 1.75 in hail · 5 events
- Tornado in Arkansas, May 13, 2003F1 · 1 event
- Tornado in Louisiana, May 13, 2003F1 · 1 event
- Hail in Kansas, May 13, 2003$25,000 · 1.75 in hail · 3 events
- Dust Devil in Texas, May 13, 2003$25,000 · 1 event
- High Wind in Missouri, May 13, 2003$5,000 · 60 kt wind · 19 events
- Flash Flood and Hail in Arkansas, May 13, 2003$10,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351816.